Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Dec 15, 2021, 10:05 PM CST for Craig County, Ottawa County, Rogers County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 15, 2021, 10:05 PM CST (04:05 UTC)
- Expired
- Dec 15, 2021, 11:00 PM CST
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Hail
- 0.00 in
- Wind
- 50
Counties Craig County, OK, Ottawa County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 50 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
307
WWUS84 KTSA 160405
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
1005 PM CST Wed Dec 15 2021
OKZ056>058-060>063-160500-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1005 PM CST Wed Dec 15 2021
...Strong thunderstorms will impact portions of southern Craig,
Rogers, northwestern Delaware, Ottawa, northern Mayes, southeastern
Nowata and northeastern Tulsa Counties through 1100 PM CST...
At 1004 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Wyandotte to Owasso.
Movement of the line was to the east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Claremore... Miami...
Vinita... Baxter Springs...
Pryor... Owasso...
Pryor Creek... Grove...
Collinsville... Verdigris...
Commerce... Chelsea...
Oologah... Fairland...
Afton... Quapaw...
Langley... Adair...
Bernice... Ketchum...
This includes Interstate 44 between mile markers 243 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3663 9462 3624 9543 3623 9593 3643 9584
3642 9581 3648 9581 3700 9479 3700 9462
TIME...MOT...LOC 0404Z 273DEG 23KT 3685 9469 3626 9584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Dec 15, 9:54 PM CST, 11 minutes earlier.
Area forecast discussion, Dec 15, 9:54 PM CST, 11 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 954 PM CST Wed Dec 15 2021 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 954 PM CST Wed Dec 15 2021 Showers and thunderstorms were ongoing at mid evening along and northwest of Interstate 44 ahead of a cold front positioned near Osage co in northeast Oklahoma. This activity was located over both strong deep layer/low level shear values as well as strong effective/0-1km storm relative helicity values. Both marginal surface and elevated instability combined with these values were aiding in storms having the potential to become strong to severe with locally damaging winds the primary threat. These values could also indicate a non-zero tornado potential. However, latest radar scans have begun to show a gust front just out ahead of the leading line of convection which would limit any tornado potential at this time. Overall severe potentials will remain possible through the late evening hours and should weaken overnight as the cold front continues its southeastward push into the CWA. Thus...the current severe watch expires at midnight. Across the rest of the CWA..south/east of the current convection...mostly cloudy conditions were common with dewpoints in the upper 50s/low 60s and temps in the low 70s. Southerly winds had begun to weaken this evening though gusts of 15-35 mph continued south/east of the convection. Overnight tonight...showers and thunderstorms are expected to continue to spread across the CWA with the movement of the cold front. By late tonight/early Thursday morning the greater precip chances look to be across southeast Oklahoma into western Arkansas...which is where the front is forecast to be located. Ahead of the front...warm/humid conditions and southerly winds should continue overnight with lows in the mid 50s to lower 60s. Behind the front...northerly winds transporting drier/colder air is expected with clearing skies across parts of northeast Oklahoma. Thus...forecast lows in the lower 40s near the Kansas border to lower 50s in east central Oklahoma are possible. For the evening update...have adjusted pop/wx/temp/dewpoint grids to account for latest timing/movement of the cold front and added minor tweaks to hourly wind/sky grids based on latest trends/obs. The rest of the forecast seems to be in good shape at this time. && .LONG TERM... (Thursday night through next Tuesday) Issued at 236 PM CST Wed Dec 15 2021 By Thursday evening into Friday, pressure falls and associated tightened surface pressure gradient will help lift the stalled boundary back northward. How far north the boundary will lift is still uncertain. As of right now, it appears the boundary will stall again near the I-44 corridor. PWATs could be upwards of 1.5 in across the open warm sector, so some locations could see heavy rainfall with any stronger storms. By Friday evening, a cold front is expected to move through the Southern Plains in response to an approaching mid-level shortwave trough. The airmass behind this cold front will be much colder, so a hard freeze is expected Saturday night into Sunday morning across most of the area. Temperatures should moderate early next week as the surface ridge moves to the east. Probabilities for rain may have to be introduced early next depending on the track of a closed-low that may open up and lift into the Southern Plains, however confidence remains low at this time. Bunker/WFO OUN && .AVIATION... (00Z TAFS) Issued at 600 PM CST Wed Dec 15 2021 Thunderstorms developing ahead of an approaching cold front will impact forecast sites this evening and overnight with MVFR ceilings and IFR visibilities, as convective line is expected to form and move through nern OK / nwrn AR tonight. MVFR ceilings persist through midday Thursday nwrn AR sites and MLC, with gradual clearing to VFR during the afternoon as high pressure settles into the Southern Plains. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 58 43 63 / 80 0 30 60 FSM 57 67 52 69 / 80 70 80 90 MLC 52 66 49 68 / 80 20 70 90 BVO 40 56 37 61 / 50 0 10 30 FYV 47 62 45 65 / 90 30 70 90 BYV 48 62 46 64 / 90 40 70 90 MKO 47 60 46 64 / 70 0 60 80 MIO 43 56 41 62 / 80 0 30 60 F10 47 61 45 66 / 70 0 50 80 HHW 61 69 57 72 / 60 80 70 70 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...20 LONG TERM....99 AVIATION...69
Hazardous weather outlook, Dec 15, 10:01 PM CST, 4 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1001 PM CST Wed Dec 15 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1001 PM CST Wed Dec 15 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma into far Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and far Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Majority of Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms will continue to spread across eastern Oklahoma and northwest Arkansas overnight tonight as a cold front make its way into the region. Instability interacting with the front could allow for a few storms to become strong to severe with the greater potential through the late evening hours across northeast Oklahoma. Locally damaging winds will be the primary threat. Locally heavy rainfall could also be possible with the stronger storms. Severe weather potentials should weaken overnight tonight. Ahead of the convection and cold front, breezy to gusty southerly winds will remain possible through the late evening hours with gusts of 15 to 35 mph. Overnight tonight, winds should weaken and shift out of the north behind the frontal passage. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential. SATURDAY...High Wind Potential. SUNDAY THROUGH TUESDAY..No Hazards. EXTENDED DISCUSSION... The cold front is expected to stall over far southeast Oklahoma or northeast Texas, where it will linger Thursday before migrating north Friday. Locally heavy rainfall may be a concern with storms expected Friday. Another strong cold front will then swing through the area late Friday and Friday night bringing additional chances for thunderstorms and heavy rainfall. Some of these storms may be strong to perhaps severe. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Dec 15, 6:03 PM CST, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
603 PM CST Wed Dec 15 2021
OKZ054-160030-
Osage OK-
603 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of north central Osage
County through 630 PM CST...
At 602 PM CST, Doppler radar indicated a strong thunderstorm near
Hardy, moving east at 65 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Elgin... Grainola...
Foraker... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9625 3687 9637 3676 9677 3678 9677
3678 9675 3700 9675
TIME...MOT...LOC 0002Z 250DEG 55KT 3696 9683
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 7:18 PM CST, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tulsa OK
718 PM CST Wed Dec 15 2021
OKZ054>056-059-160215-
Osage OK-Pawnee OK-Nowata OK-Washington OK-
718 PM CST Wed Dec 15 2021
...Strong thunderstorms will impact portions of Osage, Washington,
northern Nowata and Pawnee Counties through 815 PM CST...
At 718 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles northwest of Hulah to 5 miles west of
Morrison. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Bartlesville... Pawhuska...
Pawnee... Hominy...
Dewey... Cleveland...
Fairfax... Barnsdall...
South Coffeyville... Copan...
Shidler... Wynona...
Ochelata... Ralston...
Lenapah... Osage...
Burbank... Wann...
Blackburn... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3700 9541 3624 9646 3625 9692 3633 9693
3634 9703 3651 9703 3655 9690 3660 9691
3660 9692 3659 9698 3660 9697 3700 9649
TIME...MOT...LOC 0118Z 262DEG 40KT 3696 9606 3631 9710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 8:30 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
830 PM CST Wed Dec 15 2021
OKZ056-057-160315-
Craig OK-Nowata OK-
830 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of northern Craig and
eastern Nowata Counties through 915 PM CST...
At 829 PM CST, Doppler radar indicated a strong thunderstorm 3 miles
north of Lenapah, moving east at 55 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Nowata... South Coffeyville...
Welch... Delaware...
Bluejacket... Lenapah...
Hollow... Pyramid Corners...
Centralia... Centrailia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3680 9507 3668 9565 3700 9562 3700 9503
TIME...MOT...LOC 0229Z 249DEG 47KT 3690 9564
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 9:12 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
912 PM CST Wed Dec 15 2021
OKZ054>056-060-061-160400-
Tulsa OK-Osage OK-Rogers OK-Nowata OK-Washington OK-
912 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of northwestern Rogers,
southeastern Osage, southern Washington, southwestern Nowata and
northeastern Tulsa Counties through 1000 PM CST...
At 911 PM CST, Doppler radar indicated a strong thunderstorm 8 miles
northeast of Walnut Creek State Park, moving east at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore... Nowata...
Skiatook... Collinsville...
Sperry... Oologah...
Ramona... Foyil...
Avant... Talala...
Vera... Walnut Creek State Park...
Watova... Wolco...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3624 9635 3644 9632 3675 9564 3635 9548
TIME...MOT...LOC 0311Z 249DEG 43KT 3636 9622
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Dec 15, 9:15 PM CST, 50 minutes before
Special Weather Statement
National Weather Service Tulsa OK
915 PM CST Wed Dec 15 2021
OKZ056>058-160400-
Craig OK-Ottawa OK-Nowata OK-
915 PM CST Wed Dec 15 2021
...A strong thunderstorm will impact portions of Craig, Ottawa and
southeastern Nowata Counties through 1000 PM CST...
At 915 PM CST, Doppler radar indicated a strong thunderstorm 12 miles
northeast of New Alluwe, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Nowata...
Commerce... Fairland...
Afton... Quapaw...
Welch... Delaware...
Bluejacket... Wyandotte...
Treece... New Alluwe...
Picher... Narcissa...
Ottawa... Peoria...
Cardin... Hollow...
This includes Interstate 44 between mile markers 287 and 319.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3673 9462 3660 9542 3660 9558 3675 9564
3683 9563 3700 9508 3700 9470
TIME...MOT...LOC 0315Z 249DEG 43KT 3677 9540
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Dec 15, 10:05 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1005 PM CST Wed Dec 15 2021
OKZ056>058-060>063-160500-
Tulsa OK-Craig OK-Rogers OK-Delaware OK-Ottawa OK-Nowata OK-Mayes OK-
1005 PM CST Wed Dec 15 2021
...Strong thunderstorms will impact portions of southern Craig,
Rogers, northwestern Delaware, Ottawa, northern Mayes, southeastern
Nowata and northeastern Tulsa Counties through 1100 PM CST...
At 1004 PM CST, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles northeast of Wyandotte to Owasso.
Movement of the line was to the east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations in or near the path include...
Claremore... Miami...
Vinita... Baxter Springs...
Pryor... Owasso...
Pryor Creek... Grove...
Collinsville... Verdigris...
Commerce... Chelsea...
Oologah... Fairland...
Afton... Quapaw...
Langley... Adair...
Bernice... Ketchum...
This includes Interstate 44 between mile markers 243 and 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
northeastern Oklahoma.
&&
LAT...LON 3663 9462 3624 9543 3623 9593 3643 9584
3642 9581 3648 9581 3700 9479 3700 9462
TIME...MOT...LOC 0404Z 273DEG 23KT 3685 9469 3626 9584
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 6:03 PM CST | Special Weather Statement | TSA | Osage | 27 min |
| Dec 15, 7:18 PM CST | Special Weather Statement | TSA | Osage, Pawnee, Washington | 57 min |
| Dec 15, 8:10 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 50 min |
| Dec 15, 8:30 PM CST | Special Weather Statement | TSA | Nowata | 45 min |
| Dec 15, 9:12 PM CST | Special Weather Statement | TSA | Rogers | 48 min |
| Dec 15, 9:15 PM CST | Special Weather Statement | TSA | Craig, Nowata, Ottawa | 45 min |
| Dec 15, 10:57 PM CST | Special Weather Statement | TSA | Mayes | 33 min |
| Dec 16, 2:00 PM CST | Flood Watch | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, McIntosh and 2 more | 40 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.